Economics at your fingertips  

Financial Development Thresholds and the Remittances-Growth Nexus

Chrysost Bangaké () and Jude Eggoh ()

Journal of Quantitative Economics, 2020, vol. 18, issue 2, No 8, 425-445

Abstract: Abstract This study provides new evidence on the relationship between remittances and economic growth using system GMM on dynamic panel and panel threshold regression (PTR) model proposed by Hansen (J Econ 93:334–368, 1999) that authorized multiple thresholds. The sample consists of 60 developing countries from 1985 to 2015. The empirical results indicate that there is a threshold effects of financial development in the remittances-growth relationship. Beyond a given threshold of financial development, there is a positive relationship between remittances and economic growth, while, this relationship is insignificant under the threshold. Specifically, remittances will be more likely to contribute to economic in recipient countries with relatively well-functioning financial sectors. Since financial development seems to matter in the manner in which remittances are used, the best way for recipient country governments to ensure that remittances contribute to positive economic growth is to foster financial sectors, thus ensuring that a greater proportion of remittances are channeled in a more effective way to have a positive impact on growth.

Keywords: Remittances; Economic growth; Financial development; Non-linearity; PTR; GMM (search for similar items in EconPapers)
JEL-codes: E32 F22 O16 (search for similar items in EconPapers)
Date: 2020
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1) Track citations by RSS feed

Downloads: (external link) Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Financial Development Thresholds and the Remittances-Growth Nexus (2019)
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

DOI: 10.1007/s40953-019-00188-6

Access Statistics for this article

Journal of Quantitative Economics is currently edited by Dilip Nachane and P.G. Babu

More articles in Journal of Quantitative Economics from Springer, The Indian Econometric Society (TIES) Contact information at EDIRC.
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().

Page updated 2021-08-26
Handle: RePEc:spr:jqecon:v:18:y:2020:i:2:d:10.1007_s40953-019-00188-6